For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic parkinsons and porn?? Go to previous topic Go to next topic Go to higher level

By worriedwife On 2010.10.17 17:54
I really hate to bring this up but i saw in another post someone mentioned folks with PD having trouble with porn so here goes.

well, my husband had taken to staying up all night. He says he cant sleep and I figured that he was so tired during the day that maybe that was causing the insomnia. I came down stairs a few weeks ago and found him asleep in front of the computer. And the page he was on was a porn site. This is so out of character with him. I am floored. We got into a huge fight over it. He has a problem with impotence that started about a year ago and he told me that he was hoping that seeing those pictures would help him. I saw it as adultery.

Was I too hasty? Is there some issue that I need to know about when it comes to PD and porn? He had even downloaded things into his start menu that helped him get to 2 porn sites faster. I made him take them off but I worry when I go to bed about what he is doing if he doesnt come to bed with me. I have even started sleeping on the couch beside him hoping that my presence will stop him. But when i think about it.. he could go there while i am at work so what good is that.

What can be done about this? What should I do? I am so out of my league here. I called my sister who asked if the PD could make him do that but I didnt think so. Maybe I am wrong. I really want to help him, not make him feel worse.

I am so sorry if i offend anyone with this post. This disease is far worse than I can ever express to anyone who has not been there. A woman at work, upon finding out that my spouse has pd, told me.. thats no big deal. so what if his hands shake.

If only that was all there is to it.

By LOHENGR1N On 2010.10.17 18:12
Worried, Some of the anti-Parkinson's medication has been linked to obsessive actions like gambling and viewing pornography. Wether it is a side effect of the medicine or the medicine triggers something in the brain is still up for debate. Many caregivers/partners have had experience with this I'm sure they can help. Take care, best of luck and hang in there.

By karolinakitty On 2010.10.17 20:51
Worried.. as LO said, there are side effects from certain drugs that cause obsessive behaviors like porn, gambling and shopping....
I believe from an earlier post you said he was on Mirapex, that is one of the culprits, requip is another. You could ask the doc about trying another med or...
If you have a little computer smarts.. and this is the hard part of this disease we call "tough love"... with windows you can go into control panel then user accounts. In user accounts make yourself administrator. As administrator you can go to parental controls and block his access to porn sites. that's just a suggestion, my guy has been on requip over 2 years now and no obsessive behaviors have come up. so far.
I know there are others here who have dealt with this issue and i am sure they can help you out.
Whether it is the drug or the PD, it really throws us for a loop. And YES, i hate the fact that people think folks with PD just shake... it will take us educating folks to get the stereotype off the disease.
I recently read on a friends facebook page about "Tim's Shoe", you can google it if you want. It started as a joke on someone, but led to making the public aware of MSA, multiple system atrophy, a Parkinson's Plus disease. Facebook is my way of helping educate at least friends and family about this disease. That not everyone has bad tremors, that there are ugly side effects form the drugs, and all the rest of the stuff we deal with. I get more personal here then on facebook but even though this is a public forum, there are only a few who know my real name. Some things we need to keep private. Like your issue, when dealing with this disease there are things some folks go through that others do not.
If you have a good relationship with the doc, talk to him, about the porn. A lower dose or different drug may do the trick.

By mrsmop On 2010.10.17 23:13
Haven't posted in a while, but my PD husband is also into computer porn. I think he does this in the middle of the night, as he also has trouble sleeping. He has had DBS, but is still very dependent on his meds, especially the Requip (the culprit), due to severe restless leg syndrome. I don't see what I can do about it, so I just attribute it to his disease. I made an issue of it in the past, but it did no good.

mrsmop

By worriedwife On 2010.10.18 18:00
Right now he is taking Requip and Azilect. In light of what you all have told me, I need to rethink how I look at this issue. If it is the medicines or the pd causing him to seek out porn then I am being unfair in my assessment of his behavior. I guess I will try setting up the administrator and see if that helps us any. Thank you to all of you for your responses. It is such a hard subject to bring up and I dont want people to have a lower opinion of him over this.

By karolinakitty On 2010.10.18 20:01
worried.... i think as far as most of here are concerned...how can you think less of someone who is controlled by another force. Most of us know the awful side effects these drugs have. We can take it many ways, but doing what works best for you is the key. We can assist them in only as much as we can and set things up in our homes that works best for all.
I hope it works well for you .....

By LOHENGR1N On 2010.10.19 00:20
worriedwife, Please don't fret about anyone having a low opinion of a patient struggling with Parkinson's Disease here on the forum. We're all in this together and I think on the whole even with the pitfalls and the deep dark corners of this journey the is a Nobility of character show by Patient and Caregiver/partner and family. We come here and feel at home, we discuss things amongst our family here. Strangers, screen names for the most part. Brought together by a disease none would want if we had a choice. Through our daily struggles we stop in, looking for answers to questions or to offer a helping hand, a word of kindness when and where others might pass by. Why because it's the right thing to do, we know a kind word or some heartfelt advice, even a I know how you feel can be medicine to the soul, a balm to a heavy heart and worried mind. That somewhere in all this as one lays their head upon a pillow with the thought that they are not alone or someone else does understand. That elusive sleep may come sooner tonight or that just knowing these things we'll have the courage to arise in the morning to fight another day a bit better armed with something to try if a problem occurs, even if not a solution it may ease a situation. I'm going to close with a quote by George Bernard Shaw, MJF cites it in Lucky Man and I've got it taped to my refrigerator door.

"This is the true joy in life, the being used for a purpose recognized by yourself as a mighty one; the being thoroughly worn out before you are thrown on the scrap heap; the being a force of nature instead of a feverish selfish little clod of ailments and grievances complaining that the world will not devote itself to making you happy."

Take care, best of luck and hang in there.

By susger8 On 2010.10.19 07:54
When my dad was on Requip, he was buying porn videos. And some of his odd thoughts were about sex (when he was in a rehab center after breaking some ribs, he thought the staff were having sex parties at night). Sometimes these obsessions are part of the disease, but Mirapex and Requip are definitely connected. You might ask his neurologist if he could be taken off the Requip.

Be aware that sometimes people can spend huge amounts of money on online porn. And sometimes the obsessions can involve compulsive spending on other things -- or gambling. Keep a watchful eye on the bank accounts and credit cards.

Sue


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you